MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SUSTAIN; SUSTAIN® RADIOLUCENT TPS SPACER, OBLIQUE, SMALL

GLOBUS MEDICAL, INC. SUSTAIN; SUSTAIN® RADIOLUCENT TPS SPACER, OBLIQUE, SMALL
Model Number 304.082CS
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Sustain spacers implanted at l4-l5 and l5-s1 migrated out of the disc space.No immediate post-op films were available for comparison.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The returned implants were evaluated, portions of the tallest teeth on both spacers appear to have been sheared off, likely due to explantation.Measurements were taken of both spacers and they were found to be within drawing specifications.It cannot be determined what caused the spacers to back out.During the revision surgery the rod and screws were removed from the left side in order to access the sustain spacers, they were not replaced.The following sections have been changed for this supplemental report: b4; e3; g6; g7; h2; h5; h6; h10.

Brand Name
SUSTAIN
Common Device Name
SUSTAIN® RADIOLUCENT TPS SPACER, OBLIQUE, SMALL
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18825120
Report Number3004142400-2018-00001
Device Sequence Number20780005
Product Code MAX
UDI-Device Identifier00889095235067
UDI-Public00889095235067
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143578
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number304.082CS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2017
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite